Exam Review
- A nurse is monitoring a client who is on telemetry. Which of the following findings on the ECG strip should the nurse recognize as normal sinus rhythm?A)The P-R interval measures 0.22 seconds.B)The T wave is in the inverted position.C)The QRS duration is 0.20 seconds.D)The P wave falls before the QRS complex.
- What are the anticipated signs and symptoms for a client who has meningitis? (Select all that apply.)(SATA)A)BradycardiaB)Fever and chillsC)Nuchal rigidityD)Severe headacheE)Brudzinski's sign
- A nurse is caring for a client who is experiencing hypovolemic shock. Which of the following blood products should the nurse anticipate administering to this client?A)CryoprecipitatesB)Packed RBCSC)AlbuminD)Platelets
- A client is experiencing decorticate posturing. Which assessment finding would the nurse expect to observe in this client?A)Flexion and internal rotation of upper extremitiesB)Flexion and external rotation of upper extremitiesC)Extension and internal rotation of upper extremitiesD)Extension and external rotation of upper extremities
Exam Review
- A nurse in an urgent care center is assessing a client who reports a sudden onset of irregular palpitations, fatigue, and dizziness. The nurse finds a rapid and irregular heart rate with a significant pulse deficit. Which of the following dysrhythmias should the nurse expect to find on the ECG?A)Atrial fibrillationB)Sinus bradycardiaC)Sinus tachycardiaD)First-degree AV block
- A nurse is assessing a client who has disseminated intravascular coagulation (DIC). Which of the following findings should the nurse expect?A)Increased clotting factorsB)Excessive thrombosis and bleedingC)Progressive increase in platelet productD)Immediate sodium and fluid retention
- A nurse is preparing to administer verapamil by IV bolus to a client who is having cardiac dysrhythmias. For which of the following adverse effects should the nurse monitor when giving this medication?A)HypotensionB)Muscle painC)OtotoxicityD)Hyperthermia
- A nurse is caring for a client who reports heart palpitations that come and go. An ECG confirms the client is experiencing episodes of ventricular tachycardia (VT). The client is stable. The nurse should anticipate the need for taking which of the following actions?A)Elective cardioversionB)CPRC)Radiofrequency catheter ablationD)Defibrillation
Exam Review
- A nurse is caring for a child who is experiencing a seizure. Which of the following actions should the nurse take?A)Restrain the child's arms.B)Use a padded tongue blade.C)Position the child laterally.D)Attempt to stop the seizure.
- A nurse is developing a plan of care for a client who has a spinal fracture and complete spinal cord transection at the level of C5. Which of the following rehabilitation goals should the nurse add to the client's plan of care?A)Ability to self-feed with the use of adaptive equipmentB)Ability to achieve independent transfer from bed to wheelchairC)Use of a wheelchair with a chin or mouth stickD)Independent control of bowel and bladder function
- A nurse is caring for a client who is at risk for shock. Which of the following findings is the earliest indicator that this complication is developing?A)HypotensionB)Increased respiratory rateC)AnuriaD)Decreased level of consciousness
- A nurse in a coronary care unit is admitting a client who has had CPR following a cardiac arrest. The client is receiving lidocaine IV at 2 mg/min. When the client asks the nurse why he is receiving that medication, the nurse should explain that it has which of the following actions?A)Slows intestinal motilityB)Relieves painC)Prevents dysrhythmiasD)Dissolves blood clots
Exam Review
- A nurse is evaluating the central venous pressure (CVP) of a client who has sustained multiple traumas. Which of the following interpretations of a low CVP pressure should the nurse make?A)Fluid overload-B)HypovolemiaC)Left ventricular failureD)Intracardiac shunt
- A nurse is preparing to administer acetaminophen 10 mg/kg/dose to a child who weighs 28 lb. The amount available is acetaminophen 120 mg/5 mL. How many ml should the nurse administer? (Round the answer to the nearest tenth. Use a leading zero if it applies. Do not use a trailing zero.)
- A nurse is teaching a newly licensed nurse about evaluating a cardiac rhythm. Which of the following options should the nurse identify as the P wave in the ECG complex? (You will find hot spots to select in the artwork below. Select only the hot spot that corresponds to your answer.)
- A nurse is teaching the family of a client who is receiving treatment for a spinal cord injury with a halo fixation device. Which of the following statements should the nurse make?A)"The purpose of this device is to allow for neck movement during the healing process."B)"The purpose of this device is to immobilize the cervical spine."C)"Turn the screws on the device once each day."D)"Apply talcum powder under the vest to limit friction."
Exam Review
- A nurse is caring for a client who has global aphasia. Which of the following actions should the nurse take?A)Ask the client to multi-task.B)Speak to the client about one idea at a time.C)Focus on a single form of communication.D)Limit questions to yes and no answers.
- A nurse who is mentoring a graduate nurse explains the correlation between severe blood loss and the effect on the client's mean arterial pressure (MAI The graduate nurse demonstrates correct understanding when he states which of the following:A)It raises cardiac output and MAP.B)It causes vasoconstriction and increased MAP.C)There is no direct correlation to MAP.D)Lower blood volume lowers MAP.
- A nurse assesses a client with a brain injury. The client opens his eyes when the nurse calls his name, does not understand questions, and brings his arm up in response to a trapezius squeeze by the nurse. How would the nurse document this client's assessment using the Glasgow Coma Scale shown belowA)8B)1C)3D)9
- A nurse is providing care for a group of clients in the emergency department. Which of the following clients is at risk for developing neurogenic shock?A)The client who has chronic kidney diseaseB)The client experiencing an asthma attackC)The client who has Guillain-Barré syndromeD)The client who has a severe burn injury
Exam Review
- A nurse is caring for a client who has atrial fibrillation and receives digoxin daily. Before administering this medication, which of the following actions should the nurse take?A)Measure the client's apical pulse.B)Measure the client's blood pressure.C)Offer the client a light snack.D)Weigh the client.
- A nurse is preparing to administer meperidine 35 mg IM to a client every 6 hr PRN for pain. Available is meperidine injection 75 mg/mL. How m mL should the nurse administer per dose? (Round the answer to the nearest tenth. Use a leading zero if it applies. Do not use a trailing zero.)
- A nurse is assessing a client in the emergency department when it is noted the left pupil is enlarged and fixed while the right pupil constricts to 2mm when exposed to light. Which of the following is a possible cause of unequal pupil sizing?A)Normal variation in pupil sizeB)Age-related changesC)Ocular traumaD)Excessive light exposure
- A nurse is caring for a client with a ventricular pacemaker who is on ECG monitoring. The nurse understands that the pacemaker is functioning properly when which of the following appears on the monitor strip?A)Pacemaker spikes with each T waveB)Pacemaker spikes before each P waveC)Pacemaker spikes before each QRS complexD)Pacemaker spikes after each QRS complex